1. A client has been receiving IV paclitaxel for the past week for treatment of ovarian cancer. Identify an assessment finding that is a priority to report to the provider? 2. A client with migraines Nursing Assignment Help

1. A client has been receiving IV paclitaxel for the past week for treatment of ovarian cancer. Identify an assessment finding that is a priority to report to the provider?

2. A client with migraines is prescribed sumatriptan. Identify two (2) health concerns where this medication is contraindicated.

​3. A 22-year-old client is hard to awake after taking diazepam by mouth. It is suspected she overdosed on the medication. What are two (2) measure the nurse anticipates will take place to address the acute toxicity with diazepam.

​4. What should the nurse do when the client has an INR of 4 and is scheduled to receive warfarin during morning medications?

Expert Solution Preview

Introduction:
As a medical professor responsible for designing assignments and assessments for medical college students, it is essential to address various clinical scenarios and enhance their critical thinking and problem-solving skills. In this context, the following answers discuss priority assessment findings to report, contraindications of a specific medication, measures to address acute toxicity, and appropriate actions in a clinical scenario.

Answer 1: A client has been receiving IV paclitaxel for the past week for treatment of ovarian cancer. Identify an assessment finding that is a priority to report to the provider.
The priority assessment finding to report to the provider in this case would be any signs or symptoms of an allergic reaction. Paclitaxel is known to have the potential for causing severe hypersensitivity reactions, including anaphylaxis. Therefore, any signs of rash, itching, difficulty breathing, chest pain, or swelling should be promptly reported to the provider, as these might indicate an allergic reaction requiring immediate medical intervention.

Answer 2: A client with migraines is prescribed sumatriptan. Identify two (2) health concerns where this medication is contraindicated.
There are two health concerns where the use of sumatriptan is contraindicated:
1. Ischemic heart disease: Sumatriptan can cause coronary artery vasoconstriction. Therefore, it should not be used in clients with a history of ischemic heart disease or those with uncontrolled hypertension. The risk of cardiovascular events can be increased in such individuals.
2. Severe hepatic impairment: Sumatriptan undergoes hepatic metabolism, and severe impairment of the liver can affect its clearance. Hence, this medication is contraindicated in clients with severe hepatic impairment, as drug accumulation can occur, leading to potential adverse effects and reduced drug elimination.

Answer 3: A 22-year-old client is hard to awake after taking diazepam by mouth. It is suspected she overdosed on the medication. What are two (2) measures the nurse anticipates will take place to address the acute toxicity with diazepam?
In addressing the acute toxicity of diazepam, two measures the nurse may anticipate are:
1. Stabilization of vital signs and airway management: Since the client is difficult to awaken, ensuring adequate oxygenation and maintaining open airways are essential priorities. The nurse may provide oxygen, assist with ventilation, and, if necessary, employ advanced airway management techniques to ensure adequate oxygen supply to vital organs.
2. Administration of the reversal agent: Flumazenil is a specific reversal agent for benzodiazepine toxicity, including diazepam. The nurse may anticipate the administration of flumazenil intravenously to reverse the sedative effects of diazepam and promote wakefulness. However, cautious use is necessary to prevent the abrupt withdrawal of benzodiazepines, as it can lead to seizures and other withdrawal symptoms.

Answer 4: What should the nurse do when the client has an INR of 4 and is scheduled to receive warfarin during morning medications?
When a client has an INR of 4 and is scheduled to receive warfarin during morning medications, the nurse should follow the healthcare provider’s orders regarding warfarin administration. The specific action may depend on factors such as the target INR range, the client’s condition, and the presence of active bleeding.

However, some general considerations the nurse should keep in mind are:
1. Consultation with the healthcare provider: The nurse should promptly notify the healthcare provider of the elevated INR value. Consulting with the provider is crucial to receive further guidance on adjusting the warfarin dosage or temporarily withholding the medication, depending on the client’s clinical situation.
2. Monitoring and observation: Close monitoring and observation of the client are necessary, especially for signs of bleeding or any related adverse effects. The nurse should assess vital signs, signs of bleeding or bruising, and any changes in the client’s mental status. Documentation of findings and regular communication with the healthcare provider are essential throughout the process.

In conclusion, as a medical professor responsible for designing assignments and assessments, it is crucial to address clinical scenarios to help enhance the critical thinking and problem-solving skills of medical college students. The provided answers have outlined the prioritization of assessment findings, contraindications, measures to address acute toxicity, and appropriate actions in clinical scenarios, without revealing my personal identity.

Table of Contents

Achieve Your Dream

Female Nurse Graduate Nurse

Latest Reviews

Don't Let Questions or Concerns Hold You Back - Make a Free Inquiry Now!